MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - MODERATE; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - MODERATE; ALIGNER, SEQUENTIAL
Model Number 9001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Necrosis (1971); Skull Fracture (2077)
Date of Event 11/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions - a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost.", "the health of the bone and gums which support the teeth may be impaired or aggravated.".The treating doctor shared that the potential root cause could have been a thin maxillary plate.The align clinical review noted planned movements of 3.4 mm of lingual crown translation, 2.5 mm of buccal root translation, 19.9° of lingual inclination, and 19.9° of buccal root inclination.There is no conclusive evidence provided that supports or opposes whether the invisalign primary order caused or contributed to the reported disability or permanent damage.Based on the available information, the patient had a maxillary fracture (disability or permanent damage), and the invisalign primary order was being used.Therefore, an mdr will be filed in the united states per 21 cfr 803.The date (b3) is compared to patient information.
 
Event or Problem Description
The treating doctor reported that the patient started developing symptoms of discoloration of the upper left central incisor on (b)(6) 2025.On (b)(6) 2025, elective endodontic treatment was performed on tooth 2.1.On (b)(6) 2026, again presented sensitivity to hot and cold on tooth 1.1.An iopa was performed to evaluate, no significant findings, however; when a cbct was performed, revealed a fracture of the anterior maxilla.The patient did not report having any pre-existing medical conditions and did not take any medications regularly.The patient indicated being prescribed steroids dexamethasone 4 mg twice daily for three days and paracetamol (pcm) 1 g three times daily for three days to alleviate the reported symptoms.The treatment was discontinued on (b)(6) 2026 and the patient is currently awaiting further guidance while placed on retainers.

Brand Name
INVISALIGN SYSTEM - MODERATE
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key24369065
Report Number2953749-2026-00235
Device Sequence Number9652403
Product Code NXC
UDI-Device Identifier00816063020196
UDI-Public(01)00816063020196(10)0215603898(13)250326(91)2755787607N
Combination Product (Y/N)N
Initial Reporter CountryKE
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number9001
Device Lot Number215603898
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Initial Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age30 YR
Patient SexFemale